Alert archive / Alabama / Red Flag Warnings in 2009

Red Flag Warning 25, NWS Mobile, AL

February 23, 20099 counties in Alabama

NWS Mobile, AL issued this red flag warning at Feb 23, 2009, 5:46 AM CST for 9 counties in Alabama. It took effect at Feb 24, 2009, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 23, 2009, 5:46 AM CST (11:46 UTC)
In effect from
Feb 24, 2009, 11:00 AM CST
Expired
Feb 24, 2009, 5:00 PM CST
In force
6 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Wilcox County, AL

The radar

The Mobile radar (KMOB), 147 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2489 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 231146
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
546 AM CST MON FEB 23 2009

...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM CST THIS AFTERNOON
FOR SOUTH AND SOUTHWEST ALABAMA FOR A SUSTAINED PERIOD OF LOW
RELATIVE HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON FOR THE COASTAL SECTIONS OF THE WESTERN FLORIDA
PANHANDLE AND SOUTH CENTRAL ALABAMA FOR THE POSSIBILITY OF A
SUSTAINED PERIOD OF LOW RELATIVE HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE FOR A SUSTAINED
PERIOD OF LOW RELATIVE HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST TUESDAY FOR THE
INTERIOR SECTIONS WESTERN FLORIDA PANHANDLE FOR A SUSTAINED PERIOD
OF LOW RELATIVE HUMIDITY...

.A VERY DRY AIR MASS WILL REMAIN OVER THE AREA TODAY AND AGAIN ON
TUESDAY. SURFACE HUMIDITY IS EXPECTED TO DROP BELOW 25 PERCENT ACROSS
THE REGION THIS AFTERNOON AND TO NEAR 25 PERCENT ON TUESDAY
AFTERNOON. NORTHEAST WINDS WILL BE A BIT GUSTY EARLY THIS MORNING
OVER THE EASTERN SECTIONS BUT WILL EASE UP BY AFTERNOON AS THE WINDS
BECOME EAST AND SOUTHEAST. 

FLZ001-003-005-232015-
/O.UPG.KMOB.FW.A.0018.090224T1600Z-090224T2300Z/
/O.NEW.KMOB.FW.W.0025.090224T1700Z-090224T2300Z/
/O.CON.KMOB.FW.W.0024.090223T1600Z-090224T0000Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
546 AM CST MON FEB 23 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS AFTERNOON...

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 5 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST TUESDAY. THE
FIRE WEATHER WATCH FOR TUESDAY HAS BEEN UPGRADED TO A RED FLAG
WARNING. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 6 PM CST THIS AFTERNOON.

THE RED FLAG WARNING TODAY AND TUESDAY MEANS THAT CRITICAL FIRE
WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL WITHIN THE
WARNING PERIOD. LOW RELATIVE HUMIDITY...WILL INCREASE FIRE GROWTH
POTENTIAL.


$$

FLZ002-004-006-232015-
/O.CON.KMOB.FW.W.0024.090223T1600Z-090224T0000Z/
/O.CON.KMOB.FW.A.0018.090224T1600Z-090224T2300Z/
COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA-
546 AM CST MON FEB 23 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. 

THE RED FLAG WARNING TODAY MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITY...WILL INCREASE FIRE GROWTH POTENTIAL.

THE FIRE WEATHER WATCH TUESDAY MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

$$

ALZ054>060-232015-
/O.EXB.KMOB.FW.A.0018.090224T1700Z-090224T2300Z/
/O.CON.KMOB.FW.W.0024.090223T1800Z-090223T2300Z/
WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-
546 AM CST MON FEB 23 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM CST
THIS AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY
TO 5 PM CST THIS AFTERNOON. 

THE RED FLAG WARNING TODAY MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITY...WILL INCREASE FIRE GROWTH POTENTIAL.

THE FIRE WEATHER WATCH TUESDAY MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

$$

ALZ051>053-061>064-232015-
/O.CON.KMOB.FW.W.0024.090223T1800Z-090223T2300Z/
CHOCTAW-WASHINGTON-CLARKE-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-
546 AM CST MON FEB 23 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM CST
THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM CST
THIS AFTERNOON. 

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. LOW RELATIVE
HUMIDITY AND DRY FUELS WILL CREATE RAPID FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS84 KMOB 241144
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
544 AM CST TUE FEB 24 2009

...A RED FLAG WARNING IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
CST THIS AFTERNOON FOR A SUSTAINED PERIOD OF LOW SURFACE HUMIDITY
OVER MOST OF THE WEST FLORIDA PANHANDLE AND COVINGTON COUNTY
ALABAMA...

.A DRY AIRMASS WILL CONTINUE ACROSS THE AREA TODAY. THE LOWEST
HUMIDITY EXPECTED TO BE ACROSS THE WESTERN FLORIDA PANHANDLE AND
INTO A SMALL PART OF SOUTH ALABAMA. A LIGHT EAST TO NORTHEAST WIND
WILL BECOME SOUTHEAST THIS AFTERNOON. 

FLZ001-241245-
/O.CAN.KMOB.FW.W.0025.090224T1700Z-090224T2300Z/
INLAND ESCAMBIA-
544 AM CST TUE FEB 24 2009

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE RED FLAG
WARNING. 

LOWEST SURFACE HUMIDITY WILL BE BETWEEN 30 AND 35 PERCENT THIS
AFTERNOON...A SUSTAINED PERIOD OF 4 HOURS OR MORE IS NOT EXPECTED. 

$$

ALZ054>059-241245-
/O.CAN.KMOB.FW.A.0018.090224T1700Z-090224T2300Z/
WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-
544 AM CST TUE FEB 24 2009

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE FIRE
WEATHER WATCH. 

LOWEST SURFACE HUMIDITY WILL BE BETWEEN 25 AND 30 PERCENT THIS
AFTERNOON...A SUSTAINED PERIOD OF 4 HOURS OR MORE BELOW 25 PERCENT IS
NOT EXPECTED.

$$

FLZ002-241245-
/O.CAN.KMOB.FW.A.0018.090224T1600Z-090224T2300Z/
COASTAL ESCAMBIA-
544 AM CST TUE FEB 24 2009

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE FIRE
WEATHER WATCH. 

LOWEST SURFACE HUMIDITY WILL BE BETWEEN AROUND 35 PERCENT THIS
AFTERNOON...A SUSTAINED PERIOD OF 4 HOURS OR MORE IS NOT EXPECTED.

$$

ALZ060-242015-
/O.UPG.KMOB.FW.A.0018.090224T1700Z-090224T2300Z/
/O.EXA.KMOB.FW.W.0025.090224T1700Z-090224T2300Z/
COVINGTON-
544 AM CST TUE FEB 24 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. THE FIRE WEATHER WATCH WAS UPGRADED TO A RED FLAG
WARNING. 

A SUSTAINED PERIOD OF SURFACE HUMIDITY 25 PERCENT OR LESS IS EXPECTED
THIS AFTERNOON. 

THE RED FLAG WARNING TODAY MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITY...WILL INCREASE FIRE GROWTH POTENTIAL.


$$

FLZ004-006-242015-
/O.UPG.KMOB.FW.A.0018.090224T1600Z-090224T2300Z/
/O.EXA.KMOB.FW.W.0025.090224T1700Z-090224T2300Z/
COASTAL SANTA ROSA-COASTAL OKALOOSA-
544 AM CST TUE FEB 24 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A SUSTAINED PERIOD OF SURFACE HUMIDITY LESS THAN 35 PERCENT IS
EXPECTED THIS AFTERNOON.


THE RED FLAG WARNING TODAY MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITY...WILL INCREASE FIRE GROWTH POTENTIAL.


$$

FLZ003-005-242015-
/O.CON.KMOB.FW.W.0025.090224T1700Z-090224T2300Z/
INLAND SANTA ROSA-INLAND OKALOOSA-
544 AM CST TUE FEB 24 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM CST THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM CST THIS AFTERNOON. 

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST TUESDAY. 

A SUSTAINED PERIOD OF SURFACE HUMIDITY LESS THAN 35 PERCENT IS
EXPECTED THIS AFTERNOON.

THE RED FLAG WARNING TODAY MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE EITHER OCCURRING NOW...OR WILL WITHIN THE WARNING
PERIOD. LOW RELATIVE HUMIDITY...WILL INCREASE FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KMOB 241540
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
940 AM CST TUE FEB 24 2009

...A RED FLAG WARNING IS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM CST THIS AFTERNOON FOR A SUSTAINED PERIOD OF LOW SURFACE
HUMIDITY OVER MOST OF THE WEST FLORIDA PANHANDLE AND A LARGE 
PORTION OF SOUTHERN ALABAMA...

.A DRY AIRMASS WILL CONTINUE ACROSS THE AREA TODAY. THE LOWEST
HUMIDITY EXPECTED TO BE ACROSS THE WESTERN FLORIDA PANHANDLE AND
A LARGE PART OF INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA.  
A LIGHT EAST TO NORTHEAST WIND WILL BECOME SOUTHEAST THIS AFTERNOON.

ALZ051-053>059-FLZ001-242300-
/O.EXA.KMOB.FW.W.0025.090224T1700Z-090224T2300Z/
CHOCTAW-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-
INLAND ESCAMBIA-
940 AM CST TUE FEB 24 2009

...RED FLAG WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

A SUSTAINED PERIOD OF SURFACE HUMIDITY 25 PERCENT OR LESS IS
EXPECTED THROUGH THE AFTERNOON.

THE RED FLAG WARNING TODAY MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW
RELATIVE HUMIDITY...WILL INCREASE FIRE GROWTH POTENTIAL.

$$

ALZ060-FLZ003>006-242300-
/O.CON.KMOB.FW.W.0025.090224T1700Z-090224T2300Z/
COVINGTON-INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA-
COASTAL OKALOOSA-
940 AM CST TUE FEB 24 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. 

A SUSTAINED PERIOD OF SURFACE HUMIDITY LESS THAN 30 PERCENT IS
EXPECTED THROUGH THE AFTERNOON.

THE RED FLAG WARNING TODAY MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW
RELATIVE HUMIDITY...WILL INCREASE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Feb 23, 4:10 AM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Feb 23, 4:10 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...COR TO ADD FIRE DISC
NATIONAL WEATHER SERVICE MOBILE AL
410 AM CST MON FEB 23 2009

.SHORT TERM...[TODAY AND TONIGHT]...UPPER LEVEL ANALYSIS THIS
MORNING SHOWS A MID LEVEL RIDGE EXTENDING ACROSS THE BAJA INTO THE
SOUTHERN PLAINS...WHILE TROUGH WAS EAST OF THE MISSISSIPPI RIVER
VALLEY. ATOP THE SOUTHWESTERN STATES UPPER RIDGE...SATELLITE IMAGERY
SHOWS CLOUDINESS SPILLING SOUTHEASTWARD OUT OF THE PLAINS. UPPER
LEVEL SOUNDINGS UPSTREAM INDICATE THESE CLOUDS BEING IN THE HIGHER
LEVELS OF THE ATMOSPHERE. CONSIDERING THESE TRENDS...THE FORECAST
CALLS FOR PERCENTAGES OF CLOUD COVER TO INCREASE OVER THE REGION. NO
PRECIPITATION IS FORECAST AS THE MID TO LOWER LEVELS WILL REMAIN
VOID OF MOISTURE. THE AXIS OF A STRONG SURFACE HIGH PRESSURE SYSTEM
OVER THE MISSISSIPPI RIVER VALLEY TODAY IS FORECAST TO SLIP EASTWARD
INTO THE APPALACHIANS TUESDAY MORNING. DAYTIME HIGHS OFF THE NORMAL
BEING 5 TO 10 DEGREES BELOW SEASONAL. ALTHOUGH WEDGE WILL BE PRESENT
INTO THE EASTERN ZONES TUESDAY MORNING...EXPECTED CLOUD COVER
MITIGATES DEGREE OF COOLING. THUS...HAVE ADJUSTED TUESDAY AM MINIMUM
TEMPERATURES IN THE EASTERN ZONES A FEW DEGREES UPWARD...CLOSER TO
THE MET GUIDANCE. /10

TUESDAY THROUGH WEDNESDAY NIGHT... WITH THE SURFACE HIGH PRESSURE
SYSTEM DRIFTING EAST OF THE NORTH CAROLINA OUTER BANKS THE LOW LEVEL
FLOW WILL CONTINUE TO SLOWLY VEER TO THE SOUTH. THIS WILL BRING
ABOUT A SLOW INCREASE IN THE DEEPER LAYER MOISTURE OVER THE
AREA...BUT PRECIPITABLE WATER VALUES REMAIN BELOW AN INCH AND NO
RAIN YET TO BE MENTIONED IN FORECAST. MAY BEGIN TO SEE SOME PATCHY
FOG OVER THE INLAND AREAS WEDNESDAY NIGHT. TEMPERATURES NEAR TO JUST
SLIGHTLY ABOVE NORMAL FOR BOTH HIGHS AND LOWS. /11

.LONG TERM...(THURSDAY THROUGH SUNDAY)THE LOW LEVEL SOUTHERLY FLOW
FINALLY GETS THE PWATS ABOVE AN INCH AND SHOWERS BACK IN THE
FORECAST BY THURSDAY NIGHT...THANKS TO THE ADDITIONAL MOISTURE...
INCREASING H7 VERTICAL MOTION...WARMER SURFACE TEMPERATURES AND
WEAK UPPER DIVERGENCE IN CONNECTIONS WITH A WEAK UPPER JET JUST
NORTH OF THE AREA. ACTUALLY HAVE SOME RESPECTABLE FORECAST CAPE
VALUES 1500 TO 200 J/KG FOR FRIDAY AFTERNOON...WHICH WILL BE JUST IN
ADVANCE OF LATE WEEK FRONT. CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON
AND AGAIN SATURDAY IN THE VICINITY OF THE FRONT. TIMING ON THE
PASSAGE OF THIS FRONT STILL SOMEWHAT UNCERTAIN...BUT LOOKS TO BE
CROSSING THE COAST SOMETIME BETWEEN FRIDAY NIGHT AND SATURDAY MID
AFTERNOON. SOME LIGHT RAIN IN THE COOLER AIR BEHIND THE FRONT. GFS
SLOWS OR STALLS THE FRONT ACROSS FORECAST AREA BEFORE PUSHING IN
SOUTH BY SUNDAY AFTERNOON. THIS LOOKS A BIT SUSPECT GIVEN THE WEST
NORTHWEST TO NORTHWEST UPPER FLOW AND WHAT SHOULD BE A DECENT PUSH
FROM A COLD SURFACE HIGH OFF TO THE NORTH AND NORTHEAST. /11

&&

.AVIATION...[12Z ISSUANCE]...VFR CONDITIONS EXPECTED NEXT 24 HOURS.
/10

&&

.MARINE...MODERATE NORTHEAST FLOW THIS MORNING BEGINS TO WEAKEN
THROUGH THE DAY...TRANSITIONING TO MORE OF A SOUTHEAST COMPONENT BY
THE MIDDLE OF THE WEEK AS HIGH PRESSURE MOVES OFF THE MID ATLANTIC
COAST. SEAS TRENDING LOWER. SOUTHERLY WINDS ARE FORECAST TO INCREASE
AND SEAS BUILD BY THURSDAY...IN RESPONSE TO A LOW PRESSURE SYSTEM
FORMING AND LIFTING NORTHEAST OUT OF THE SOUTHERN PLAINS. THE LOW
LIFTS NORTHEAST...UP ACROSS THE NORTHEAST ON FRIDAY...WITH A
TRAILING COLD FRONT SLIPPING SOUTHWARD TOWARD THE GULF COAST. WIND
SPEEDS MAY LOWER A BIT AS THE FRONTAL AXIS APPROACHES FRIDAY. LITTLE
CHANGE IN SEAS EXPECTED AS WE CLOSE OUT THE WEEK. /10

&&

.FIRE WEATHER...VERY DRY CONDITIONS EXPECTED THIS AFTERNOON AREA
WIDE WITH A RED FLAG WARNING OVER THE PANHANDLE AND THE ALABAMA
ZONES. NOT QUITE AS LOW HUMIDITY ON TUESDAY BUT STILL LOW ENOUGH FOR
A RED FLAG WARNING OVER THE INTERIOR OF THE PANHANDLE AND WILL HAVE
A WATCH OVER THE COASTAL SECTIONS OF THE PANHANDLE AND OVER ALABAMA
GENERALLY EAST OF INTERSTATE 65. MIXING HEIGHTS LESS THAN 3500 FEET
THIS AFTERNOON THANKS TO THE SUBSIDENCE WITH THE HIGH
PRESSURE...ALSO ACCOUNTS FOR THE LOWER DISPERSIONS WITH THE LOWER
TRANSPORT WINDS. SLIGHTLY BETTER ON TUESDAY...ESPECIALLY OVER
SOUTHEAST MISSISSIPPI AND THE WESTERN BORDER OF ALABAMA. /11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      60  34  63  47 /  00  00  00  05
PENSACOLA   58  36  62  47 /  00  00  00  00
DESTIN      58  39  60  48 /  00  00  00  00
EVERGREEN   59  30  62  36 /  00  00  00  00
WAYNESBORO  58  32  61  42 /  00  00  00  05
CAMDEN      58  30  59  37 /  00  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FROM NOON MONDAY TO 5 PM MONDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

     FIRE WEATHER WATCH FROM 11 AM TUESDAY TO 5 PM TUESDAY FOR THE
     FOLLOWING ZONES: BUTLER...CONECUH...COVINGTON...CRENSHAW...
     ESCAMBIA...MONROE...AND WILCOX.

FL...RED FLAG WARNING FROM 10 AM MONDAY TO 6 PM MONDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     RED FLAG WARNING FROM 11 AM TUESDAY TO 5 PM TUESDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

     FIRE WEATHER WATCH FROM 10 AM TUESDAY TO 5 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND
     COASTAL SANTA ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
     WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND
     WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Feb 23, 5:36 AM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
536 AM CST MON FEB 23 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-241200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
536 AM CST MON FEB 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO STRONG NORTHERLY WINDS OVER THE MARINE AREA THIS MORNING
WILL CREATE HAZARDOUS CONDITIONS FOR SMALL MARINE CRAFT. CONDITIONS
ARE FORECAST TO IMPROVE THROUGH THE COURSE OF THE DAY.

LOW DAYTIME HUMIDITY WILL ENHANCE THE RISK OF FIRE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOW RELATIVE HUMIDITY WILL ENHANCE THE RISK FOR FIRE TUESDAY.

WITH HIGH PRESSURE TO THE NORTHEAST OF THE AREA BY THE MIDDLE OF THE
WEEK...LOWER LEVEL MOISTURE RECOVERS FOR THE POTENTIAL OF FOG
FORMATION WEDNESDAY NIGHT.

ON THURSDAY...ONSHORE FLOW IS FORECAST TO INCREASE AND SEAS
BUILD...INCREASING HAZARDS FOR SMALL MARINE CRAFT.

A CHANCE OF THUNDERSTORMS OCCURS FRIDAY AND SATURDAY AS A COLD FRONT
SETTLES ACROSS THE GULF COAST. AT THIS TIME...THE RISK OF SEVERE
WEATHER APPEARS LOW WITH THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER WILL NOT BE REQUIRED THROUGH TONIGHT.

Nearby

Red Flag Warnings in Alabama, 2009Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.